Various symptoms can appear when hormonal contraception is changed or stopped.
Whether it is due to a desire for pregnancy, menopause, or a change, you have decided to stop your hormonal contraception, such as the pill. The good news is that the majority of women don’t experience any symptoms and notice almost no difference. But in some cases, there may be times when the side effects of stopping hormones, depending on the type and dosage prescribed for you, can affect your body.
Contrary to popular belief, the body does not need a long time to “cleanse” the hormones from the pill. So you can get pregnant very quickly after quitting. If you want to avoid pregnancy, consider protecting yourself with other means of contraception such as a condom.
The hormones in the birth control pill help fight the excess oil production in the skin associated with acne. By stopping it, you may therefore notice a temporary return of the buttons. Seek advice from your doctor or dermatologist for solutions.
Changing or stopping the pill can have an effect on the density of the hair and can sometimes cause a slight fall. If this symptom continues after six months, after your body has adjusted to the hormonal change, contact a doctor. Some people may notice an increase in hair growth in different parts of the body.
If you were on the pill to reduce heavy and painful periods, you may experience the same problems when you stop taking the contraceptive. The same goes for headaches and breast pain, which are likely to come back. The cycle can also be turned upside down and irregular for a few months.
A recent study, cited by the site Health, found a decrease in vitamin D levels in women who stop the contraceptive pill. If you are trying to conceive a baby, this drop can be problematic. Tell your doctor and ask for advice to compensate for the possible lack of this vitamin.
You may notice an increase in libido after stopping the pill, unlike the decrease you may feel when you start taking it. In question, the fluctuation of the levels of hormones that play on our desire to make love. But every woman is different, and some are stressed about not being on the pill, which lowers their libido.